Advice on Brintellix?
- 2 Apr 2016 by Rooney7
- 19 June 2016
- major depressive disorder, brintellix
My psychiatric nurse practitoner wants me to try Brintillex, a relatively new SSRI. I'm presently on sertraline, ability, and lamotrigine. These three have not provided the relief from my treatment-resistent major depression I so desperately need. I'm also seeing a therapist on a weekly basis
I've done some reading and checked out some reviews on Brintellix, and have learned that it has some very nasty side-effects, principally major nausea and vomiting. To me, this would only deepen my depression, so I'm wondering what you have experienced if you've been taking this medication. Any info ASAP would be greatly appreciated!
I have been on Brintellix for over two years. Nausea is a common side-effect in the first two weeks, but vomiting is rare. The nausea passes.
Brintellix is specifically indicated for major depression. It does not have much impact on anxiety. It is the only SSRI that works on 5 serotonin receptors. The next best is Vybrid. It works on 3, but has some very difficult side-effects for me.
Hi, Rooney! As Ron said, nausea can affect some people starting Brintellix, but in pre- and post- market studies only 7/5% of patients reported mild to moderate diarrhea/vomiting as compared to 6% of patients taking a placebo who reported the very same side effects. Even if you were in the unlucky percentage these side effects can easily and safely be managed with home &OTC remedies. For most people these effects are transient anyway lasting only a few days to a couple weeks.
Rather than convincing yourself how bad it might be, go ahead thinking that this may be the miracle you're been looking for.
Best wishes and good luck to you. Wildcat
I couldn't handle the nausea when I started this medication so I stopped.
Just started this trintellex 3 days ago.Yes mild nausea that dissipates quickly. My problem is I have zero energy. I find it difficult to leave my bed or even do a small task. Anyone know if and when this will go away.I am in Canada and the drug is trintellex not brintellex. Not sure if it is the same?
Take your pill before bed and you will sleep through the nausea side effect!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Sep 2014 • 4 answers
Posted 29 Sep 2014 • 1 answer
Posted 11 Jun 2015 • 3 answers
Posted 20 Jun 2015 • 1 answer
Posted 14 Dec 2015 • 1 answer